Thank you Doctor. Your answer is, I suppose, reassuring in that all those ghastly tests probably wont be needed.
May I just ask a few more questions:
1. Tamsul seems to make my ankles swell. Have you ever encountered this? So if my urine flow is good, perhaps I should just take avodart?
2. Do people at my age take avodart for the rest of their lives and just gets on with it, or should I regularly have my PSA checked to see if I still need the drug?
3. What do you mean by the following: 'a complete work up for blood in urine it remains negative for at least 6 years'. ??
4. I do what my wife regards ***** ***** exercise for a man of 73, playing singles tennis with pros for about four to five hours a week. My doctor has given me the go ahead and says I am unusually fit. But can this not make my urine bloody - or will it then be bloody all the time and not just every second day or so, as now?
Thank you so much, Doctor!
Thank you....just after sending my reply to you, there was again a small amount of blood at the start of my stream, including a tiny clot. It was just momentarily and then the urine was clear. If the injury is in the urethra would it also produce clots, like my prostate bleeding did last time?
Also the bleeding seems to come at the end of the day, after sitting with my feet up - anything significant in that?. And after passing the urine, there is a slight burning sensation in my penis (nothing painful) - would that reinforce your theory about the urethral damage?
I have now urinated small amounts of blood in just one or at the most two urinations for four days...is that to be expected, and part of the healing process? Can it last up to a week? I have just been sitting still today, typing, and yet there was now again small amount of blood in my urine.
Should I use anti-biotics?
And, finally, if the bleeding is from a ruptured blood vessel in either urethra or prostate, does it heal itself in time?
I thank you for your patience and expertise.
The bleeding seems to have stopped (hopefully) - 1,5 days with only clear urine, thank heavens.
May I just ask if, even without excessive masturbation for example, some men still have prostate bleeding occasionally? Are some men more prone to it that others? I have now had it three times after turning 70, about every two years. Is there anything I should take to make it less prone to bleeding or is the avodart the only remedy?
And how long should I continue with avodart? I have now been using it for 18 months.
Thanks so much
I am VERY happy with your service but still don't want to part ways completely for now, if you will bear with me!
There has now been no bleeding for four days. May I resume my fairly strenuous tennis on Monday or would you advise a break for say another week? I play for an hour with a pro coach three times a week. At the age of 73, could such work-outs make the prostate bleed again....or could the hard tennis even have started the bleeding in the first place? I have heard that athletes get blood in the urine sometimes...?
After 18 months of avodart, should the prostate not have shrunk enough not to be prone to bleeding....or is avodart shrinkage a slow process....can it take years? The reading came down from 90 to 79 in just two months, surely by now the prostate weight must be substantially less, or does it not work that way?
I also do not understand why I still have a strong urine flow, never get up at night to urinate etc....yet still seems prone to bleeding...?
I have decided to stop using Tamsul seeing you say it is there just to help with faster urination.
Thanks so much!